• Users Online: 1246
  • Home
  • Print this page
  • Email this page
CASE REPORT
Year : 2019  |  Volume : 8  |  Issue : 3  |  Page : 298-301

Perils with Pirfenidone and “the tuberculosis link”


1 Department of Medicine, Kasturba Medical College, MAHE, Mangalore, Karnataka, India
2 Department of Pulmonary Medicine, Kasturba Medical College, MAHE, Mangalore, Karnataka, India
3 Department of Dermatology, Kasturba Medical College, MAHE, Mangalore, Karnataka, India

Correspondence Address:
Dr K Vishak Acharya
Department of Pulmonary Medicine, Kasturba Medical College, MAHE, Mangalore, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijmy.ijmy_96_19

Rights and Permissions

We report a case of idiopathic pulmonary fibrosis (IPF) treated with pirfenidone who developed tuberculosis (TB) and later had exfoliative dermatitis secondary to an interaction between pirfenidone and rifampicin. This case report highlights the possible risk of developing TB in patients diagnosed with IPF and on antifibrotic therapy like pirfenidone. Furthermore, this case report documents a previously unreported adverse reaction due to the interaction of rifampicin with pirfenidone.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed193    
    Printed3    
    Emailed0    
    PDF Downloaded53    
    Comments [Add]    

Recommend this journal